| Model Number |
LOW PROFILE LOCKING SCREW 3.5 MM X 18 MM |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/12/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during the lapidus procedure, the screw spun around in the pre-drilled hole in the plate and slipped out.As a result, the screws and the plates could not be used for fixation.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 -complaint allegation is confirmed.-upon visual inspection, the threads of the screw were stripped/damaged.Around the thread's shaft had stripped.-dimensional inspection was conducted in accordance with drawing c21551-05, and all measured values were found to be within specified tolerances.(refer to dimension results for details.) -functional testing was not performed due to the damage to the device.Per dfu-0125-eo - g.Precautions -1.Surgeons must apply their professional judgment when determining the appropriate screw size based on the specific indication, preferred surgical technique, and patient history.3.Use the appropriately sized drill bit for the screw.4.Damage to the driver or screw may result from failure to seat the driver fully into the screw or to align the driver properly with the screw the most likely cause for the reported failure can be attributed to user error of the device due to improper surgical technique, excessive force being used, misaligned insertion and/or improper bone preparation.